MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARAWAVE Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation

BOSTON SCIENTIFIC CORPORATION FARAWAVE Pulsed Field Ablation Catheter; Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Lot Number 0039473638
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Flutter (1730); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion occurred.Farawave catheter was selected for use during farapulse pulsed field ablation.It has been mentioned that patient arrived in flutter during an atrial fibrillation ablation under deep sedation.The ice catheter was introduced into right atrium and then right ventricle and scanned noting a baseline effusion around the basal aspect of the right ventricle.Transeptal was performed without issue noted and visualized under ice.The ice catheter was introduced into the left atrium.A decapolar coronary sinus catheter was then placed into the coronary sinus.An eccentric activation pattern was noted and suspected roof dependent flutter.All 4 veins were isolated and the flutter persisted.A posterior wall isolation was performed.Termination occurred during an application in flower.Pressures dropped following conversion and anesthesia noted they were not responding to pressors.The farapulse catheter and faradrive sheath were removed from the la.Ice was then pulled back to the right atrium and scanned the pericardium.An increase in the pericardial effusion was noted to approximately 1cm.Heparinization was reversed and anesthesia supported pressure.The effusion was monitored under transthoracic echo and noted no change in effusion size over 30min.Echo contrast was administered and assessed if it enters the pericardial space and it was noted that no contrast had entered the space.Over time with reversal of anesthetic hemodynamics returned to baseline and it was determined that the effusion was too small to tap.Baseline effusion was noted with ice as the first catheter in the right atrium.The increase from 3-5mm to approximately 1 cm was identified after pulmonary vein isolation and posterior wall ablation when everything was removed from the left atrium.The patient was admitted for overnight observation and is expected to make a full recovery.The physician does not believe any boston scientific product was responsible for the small effusion.The patient was expected to be discharged next day with no adverse outcomes.The current status of the patient is stable.
 
Additional Manufacturer Narrative
D2a: common device name: percutaneous cardiac ablation catheter for treatment of atrial fibrillation with irreversible electroporation; reported here as the common device name exceeded the character limit for designated field.

Brand Name
FARAWAVE Pulsed Field Ablation Catheter
Common Device Name
Percutaneous Cardiac Ablation Catheter For Treatment Of Atrial Fibrillation With Irreversible Electroporation
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50841251
Report Number2124215-2026-50183
Device Sequence Number10060036
Product Code QZI
UDI-Device Identifier00191506043216
UDI-Public(01)00191506043216(17)270601(10)39473638
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0039473638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/21/2026
Date Device Manufactured06/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown